MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; COAG ELECTRODE MONO

RICHARD WOLF GMBH SHARK; COAG ELECTRODE MONO
Model Number 46782201
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility confirmed that there was no illness or injury to the patient or personnel due to this issue.The issue caused a delay in the procedure which caused the patient to be under anesthesia longer than necessary.User facility returned on (b)(6) 2020 to rwmic the rest of the products which are part of the shark resectosope such as: telescope, internal sheath, outer sheath, hf cable and working element but was not able to return the electrode.The manufacturer received and evaluated the devices.The device was functionally and mechanically evaluated but the reported malfunction could not be verified during evaluation.No product of manufacturing problem was reported.A review of the complaints database shows no adverse trend for this or similar issues.The instruction for use ga-d366 were reviewed for warning and caution instructions: caution! do not combine products incorrectly! injuries of the patient, user or others as well as damage to the product are possible.The different products may only be used together if their intended uses and the relevant technical data (working length, diameter, peak voltage, etc.) are the same.Follow the instruction manuals of the products used in combination with this product.Follow the "notes and instructions on hf applications", order no.: ga-s 002 as well as the hf device manufacturer's instructions.Caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.Caution! do not insert the resectoscope sheath without obturator! this may cause inadvertent tissue damage.Insert the resectoscope sheath only atraumatically with the obturator in place.Warning! danger of electric shock! patient leakage currents can add up if the endoscopes are combined with other powered endoscopic accessories.Make sure that the combinations do not exceed the permissible patient leakage currents.Warning! danger of injury if the hf instrument is not visible through the scope ! inadvertent tissue damage as well as damage to the distal end of the endoscope and instrument parts is possible.Use the hf instruments within the scope of their specifications (voltage strength, mode of operation).Activate hf instruments only after the part carrying high-frequency current has become fully visible through the scope and contact is made with the area to be treated.As there is no systemic issue related to the product or its manufacture, no further investigation or action is warranted for this case.Should additional information become available a follow up report will be submitted.
 
Event or Problem Description
On (b)(6) 2020, the user facility reported the following to richard wolf medical instruments corporation (rwmic): during procedure the electrode burned the scope.The device was used on the patient when the reported issue occured but there was no injury or illnes to the patient or personnel due to this issue.However, the reported issue caused a delay in the procedure but the delay did not put the patient at risk.A similar back-up device was available and the scheduled procedure was completed.

Brand Name
SHARK
Common Device Name
COAG ELECTRODE MONO
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10288869
Report Number1418479-2020-00005
Device Sequence Number19033484
Product Code FAS
UDI-Device Identifier04055207049006
UDI-Public04055207049006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 07/16/2020
Report Date (Section F) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number46782201
Device Catalogue Number46782201
Device Lot Number4500272526
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/23/2020
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer07/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/17/2020